Wildfire, Riverside County Valley/The Inland Empire
- When
- July 22, 1:47 PM PST to July 23, 1:00 AM PST
- Where
- Riverside County Valley/The Inland Empire forecast zone
- Injuries
- 3 direct, 0 indirect
- Crop damage
- $300,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
Named the Citrus Fire, this fire burned 765 acres of brush and destroyed 265 orange trees southeast of Hemet.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Named the Citrus Fire, this fire burned 765 acres of brush and destroyed 265 orange trees southeast of Hemet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 22, 1:30 PM PST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 230 PM PDT THU JUL 22 2004 .SYNOPSIS...A WEAK TROUGH OF LOW PRESSURE WITH A SLIGHT INCREASE IN ONSHORE FLOW WILL RESULT IN SLIGHT DEEPENING OF THE COASTAL MARINE LAYER...AND SLIGHTLY MORE LOW CLOUDS COASTAL AREAS THROUGH FRIDAY. BY THE WEEKEND HIGH PRESSURE WILL BUILD WITH WARMER DAYS MOST AREAS. A SLIGHT CHANCE OF THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS AS MONSOONAL MOISTURE MOVES IN BEGINNING SATURDAY...AND WILL CONTINUE INTO THE EARLY PART OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. TEMPERATURES ARE GENERALLY DOWN A DEGREE OR SO MOST AREAS UNDER INCREASING MARINE INFLUENCE TODAY. THIS MAY ALSO BE THE CASE AGAIN FRIDAY AS THE MARINE LAYER WILL PROBABLY DEEPEN EVER SO SLIGHTLY. OTHERWISE FRIDAY SHOULD BASICALLY BE A REPEAT OF TODAY. LATEST MESOETA MODEL OUT INTO THE WEEKEND SHOWS NO SIGNS OF EDDY DEVELOPMENT AT THIS TIME...SO THE MARINE LAYER SHOULD BE RATHER TAME FOR A WHILE. STILL LOOKING FOR A MINOR WARMING TREND INLAND AREAS THROUGH SUNDAY AS THE HIGH RETURNS AND THICKNESSES CREEP UP A BIT. DESERTS SHOULD CONTINUE TO BAKE FOR A WHILE. LOW CLOUDS SOUTHERN BEACHES AGAIN MAY BE SOMEWHAT PERSISTENT. A COLOSSAL CINNAMON ROLL LOOKING INVERTED TROUGH CAN BE SEEN MOVING ACROSS SOUTH TEXAS ON THE WATER VAPOR IMAGERY...AND IS EXPECTED TO AFFECT OUR AREA BY SUNDAY. LATEST RUNS SHOW IT BARELY SKIRTING THE AREA...SO FOR NOW...20 PERCENT POPS IN THE MOUNTAINS SOUNDS LIKE A WINNER. THIS IS SINCE THE MOISTURE MAY GENERATE THUNDERSTORMS SATURDAY SOUTHERN MOUNTAINS...AND POSSIBLY NORTHERN MOUNTAINS SUNDAY INTO NEXT WEEK. .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && SMALL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT THU JUL 22 2004 CAZ055-056-058-231300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 200 PM PDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY MOISTURE IN SOUTHEAST FLOW ALOFT WILL CAUSE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS SATURDAY THROUGH TUESDAY. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. SMALL
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411330.